Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A posteriori error estimates
for nonlinear problems.
$\protect L^{r}(0,T;L^{\rho }(\Omega ))$-error estimates for finite element
discretizations of parabolic equations


Author: R. Verfürth
Journal: Math. Comp. 67 (1998), 1335-1360
MSC (1991): Primary 65N30, 65N15, 65J15, 76D05
DOI: https://doi.org/10.1090/S0025-5718-98-01011-4
MathSciNet review: 1604371
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the abstract framework of [9] we analyze a residual a posteriori error estimator for space-time finite element discretizations of quasilinear parabolic pdes. The estimator gives global upper and local lower bounds on the error of the numerical solution. The finite element discretizations in particular cover the so-called $\theta $-scheme, which includes the implicit and explicit Euler methods and the Crank-Nicholson scheme.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Adams: Sobolev spaces. Academic Press, New York, 1975 MR 56:9247
  • [2] H. Amann: Nonhomogeneous linear and quasilinear elliptic and parabolic boundary value problems. Function Spaces, Differential Operators and Nonlinear Analysis (Friedrichroda, 1992), Teubner, Stuttgart, 1993, pp. 9-126. MR 94m:35153
  • [3] J. Baranger and H. El Amri: Estimateurs a posteriori d'erreur pour le calcul adaptif d'écoulements quasi-Newtoniens. RAIRO Modél Math. Anal. Numer. 25, 31 - 48 (1991) MR 91m:76070
  • [4] P. G. Ciarlet: The finite element method for elliptic problems. North Holland, Amsterdam, 1978 MR 58:25001
  • [5] P. Clément: Approximation by finite element functions using local regularization. RAIRO Anal. Numér. 9 R-2, 77 - 84 (1975) MR 53:4569
  • [6] R. Dautray and J.-L. Lions: Mathematical analysis and numerical methods for science and technology. Vol. 5, Springer, Berlin - Heidelberg - New York, 1992 MR 92k:00006
  • [7] K. Eriksson and C. Johnson: Adaptive finite element methods for parabolic problems IV. Nonlinear problems. SIAM J. Numer Anal. 32 (1995), 1729-1749. MR 96i:65081
  • [8] -, Adaptive finite element methods for parabolic problems V. Long-time integration. SIAM J. Numer. Anal. 32 (1995), 1750-1763 MR 96i:65082
  • [9] R. Verfürth: A posteriori error estimates for nonlinear problems. Finite element discretizations of elliptic equations. Math. Comput. 62 (206), 445 - 475 (1994) MR 94j:65136
  • [10] -, A posteriori error estimates for nonlinear problems. Finite element discretizations of parabolic equations. Report 180, Ruhr-Universität Bochum (1995) http://www.num1.ruhr-uni-bochum.de/rv/preprints.html

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N30, 65N15, 65J15, 76D05

Retrieve articles in all journals with MSC (1991): 65N30, 65N15, 65J15, 76D05


Additional Information

R. Verfürth
Affiliation: Fakultät für Mathematik, Ruhr-Universität Bochum, D-44780 Bochum, Germany
Email: rv@silly.num1.ruhr-uni-bochum.de

DOI: https://doi.org/10.1090/S0025-5718-98-01011-4
Keywords: A posteriori error estimates; quasilinear parabolic pdes; space-time finite elements; $\theta $-scheme
Received by editor(s): March 21, 1995
Received by editor(s) in revised form: May 3, 1996, and January 3, 1997
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society